Hesitant to increase dose on doctor's recommendation

Buy Lab Tests Online

bluerage

Member
Newbie here.
I'm 38 and started TRT about 5 months ago. Before starting my levels ranged from 235-255ng/dl. I started injecting 60mg IM of test cyp every 4 days (105mg weekly). After 3 months my levels increased to 380 ng/dl. Since I'm still having some trouble with focus, mood, and libido (no problems with erections but not much desire to have sex) and my low total T my doctor suggested increasing my dose to 150mg/week.
I have 2 concerns, and they are both superficial, but I hope that some of you might be able to relate.
1. I am extremely prone to acne. Even at 60 mg every 4 days I constantly get around 3 or 4 pimples on my face.
2. I've always been in pretty good shape but since starting TRT I've put on about 4 lbs and gotten pretty lean. I'm constantly getting comments about my physique. Some close friends have made comments that I'm getting borderline too big. While I'm not as big as Mr. Vergel |I'm probably not far off.
I would like to get the full benefits of TRT but am concerned that increasing my dose will also increase the amount of acne I get and also increase my muscle mass. Are these valid concerns? Is it very likely that both will increase with an increase of dose?
I have in the last month changed to 32 mg (112 mg/week) sub Q injections EOD in the upper part of the glute. I've read that this reduces aromatase activity and possibly increases the amount of T available in your blood. I know it's still early but I haven't seen any improvements in acne. In fact it seems to be a little worse.
If anyone can comment on my concerns I would greatly appreciate it.
Thanks
 
Last edited:
Defy Medical TRT clinic doctor

James

Member
That's a significant protocol shift from 60 mg every 4 days to 150 mg once weekly. I'd say, yeah, there's a good chance your acne will get worse with that increase in dose and fewer injections.
 

Nelson Vergel

Founder, ExcelMale.com
Acne is one of those side effects that you have to stay on top off daily. Have you tried any of the body washes containing benzoyl peroxide? Using Nizoral shampoo as a body wash also helps a lot. Getting at least 20 minutes of sun on your skin may also decrease acne.

For really bad acne cases, doctors prescribe minocycline. This antibiotic is effective but not great for long term use. Under no circumstances use Accutane since it has been shown to decrease testosterone and cause ED in some men.

Try to take a shower as soon as you work out and sweat. That will minimize the build up of sebum in your pores.

To keep my face oil free, I use this great cream twice per day:

OC Eight Professional Mattifying Gel
Try it to see if it prevents acne on your face.

By the way, some friends of yours may be jealous of your size. :)
 

bluerage

Member
That's a significant protocol shift from 60 mg every 4 days to 150 mg once weekly. I'd say, yeah, there's a good chance your acne will get worse with that increase in dose and fewer injections.

I should have been more clear. Although it was suggested to increase my dose to 150 mg/week, I'd be doing so by injecting 42 mg EOD subq. The purpose would be to reduce scarring of IM injections and to reduce aromatase activity.
 

Nelson Vergel

Founder, ExcelMale.com
You can inject that dose with a 27 gauge 1/2 inch syringe at 90 degrees into muscle (shoulders and legs) without scarring or local injection site reactions.

There is absolutely no data out there that shows that subcutaneous injections decrease aromatase activity. The aromatase enzyme is present in the liver and fat cells. Injecting in the fat pad has not been proven at all to make a difference on estradiol.
 

bluerage

Member
Acne is one of those side effects that you have to stay on top off daily. Have you tried any of the body washes containing benzoyl peroxide? Using Nizoral shampoo as a body wash also helps a lot. Getting at least 20 minutes of sun on your skin may also decrease acne.

For really bad acne cases, doctors prescribe minocycline. This antibiotic is effective but not great for long term use. Under no circumstances use Accutane since it has been shown to decrease testosterone and cause ED in some men.

Try to take a shower as soon as you work out and sweat. That will minimize the build up of sebum in your pores.

To keep my face oil free, I use this great cream twice per day:

OC Eight Professional Mattifying Gel


Try it to see if it prevents acne on your face.

By the way, some friends of yours may be jealous of your size. :)


Unfortunately for me my first go around with T caused significant cystic and nodular acne and I was referred to a dermatologist. I was put on 80 mg of accutane daily for 7 months. I'm not going to get into it but it was a horrible experience and I would never recommend this course to anyone.
I have since been very regimented with my skin care. Along with washing with both cetaphil and acne medicated soap 2-4 times a day, I also use a topical medication nightly. Despite these effort the acne has returned (although not nearly as bad yet) once I started trt. This is why I'm terrified to increasing my dose.
Although I haven't found a lot of literature on sub q injections, the fact that Dr. Crisler has had success with some of his patients is reason enough to at least try for an extended period of time. I will be doing my next blood work in about 2 months so I'll see what the numbers say then. I may try your method Nelson if I find that subq injections don't help with my estrodiol.
While I do expect that my problems with acne will increase with upping the dose is it inevitable that i will also become more muscular? The close friends I mentioned in the first post are actually women that train at my gym so I doubt that they'd be jealous of my size lol.
 

bluerage

Member
Actually Nelson do you think that using a 26 guage 5/16 needle would be too short for an IM injection in the shoulder? I ask because I have purchased 2 boxes of these and don't know what to do with them if I changed from subq injections. I'm also curious what your BF% is. You my man are in fantastic shape.
 

Nelson Vergel

Founder, ExcelMale.com
Bluerage, you will be Ok using those syringes at 90 degree angle into muscle. My body fat is about 10 percent but I have to be careful with my visceral fat with diet and cardio.

Subcutaneous injections have been problematic for many men due to bleeding, bruising or site reactions. This is specially true for men on aspirin or blood thinners.
 

bluerage

Member
I'm also roughly 10% so I know what you mean by the dieting and cardio.
Luckily I haven't had an issue with the site reactions, bleeding, or bruising so far with sub Q. I'm curious if you've ever given sub Q a try and if you did why you didn't continue?
 

James

Member
Blue - I too use a type of acne medicated soap. Acne was one of my 3 main side effects of trt, all have subsided since I've lowered my dose considerably. Acne was really bad, so I went to 2 dermatologists and both said since it was the result of hormone replacement and not from something I was eating or due to lack of washing...there was nothing they could do about it. Bottom line, I'm not convinced there's much you can do to prevent acne, while taking a higher dose of test, if you're prone to acne in the first place.
 

bluerage

Member
James may I ask what your total T was after lowering your does? Did it still keep you in the optimal/acceptable range? Are you still getting the positive effects of T even though your dose has been lowered?
 

James

Member
Blue - yes, but I've found it to be a real balancing act. At baseline my total was 185 ng/dl (250 - 1100). You balance the good with the bad. I started taking 165 mg per week. The good: tons of libido, great sleep (no more insomnia), strong in gym, muscle gain/fat loss. The bad: crazy acne, nipple issues, and depression/anxiety/anger. That was on 165 mg per week and a total test of almost 800 ng/dl (250 - 1100). Now I'm at only 50 mg per week. As a result, those positives are still there but not as much. But the negatives are way better (again, a balancing act). Acne is almost completely gone, no more nipple issues and emotionally/mentally, I feel great. My levels are in the high 400's / low 500's.
 

bluerage

Member
I'm glad that you found a balance. I unfortunately still show signs of low T and my blood work confirms how I feel. So I have to decide whether to accept the sides of using a higher dose or be content with the way I currently feel.
 
Buy Lab Tests Online

Sponsors

bodybuilder test discounted labs
Defy Medical Telemedicine hormones
Discounted lab tests
TRT in UK Balance my hormones
Testosterone books nelson vergel
Free Testosterone Book
Register on ExcelMale.com
Trimix HCG Offer Excelmale
Thumos USA men's mentoring and coaching
Testosterone TRT HRT Doctor Near Me

Online statistics

Members online
12
Guests online
5
Total visitors
17

Latest posts

Top